Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Aug 7, 2021, 7:20 PM EDT for Larue County, Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 7:20 PM EDT (23:20 UTC)
- Expired
- Aug 7, 2021, 7:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Louisville, KY
- Hail
- 0.25 in
- Wind
- 30
County Larue County, KY
The radar
The Louisville radar (KLVX), 41 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 885 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
544
WWUS83 KLMK 072320
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
720 PM EDT Sat Aug 7 2021
KYZ028-053-072345-
Hardin KY-Larue KY-
720 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of north central Larue
and east central Hardin Counties through 745 PM EDT...
At 718 PM EDT, Doppler radar was tracking a strong thunderstorm near
Roanoke, moving southeast at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hodgenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3771 8584 3776 8572 3767 8561 3766 8560
3764 8560 3764 8557 3754 8576
TIME...MOT...LOC 2318Z 319DEG 10KT 3766 8574
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
EBWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 7, 7:01 PM EDT, 19 minutes earlier.
Area forecast discussion, Aug 7, 7:01 PM EDT, 19 minutes before
Area Forecast Discussion National Weather Service Louisville KY 701 PM EDT Sat Aug 7 2021 ...Updated Aviation Discussion... .Short Term...(This evening through Sunday) Issued at 253 PM EDT Sat Aug 7 2021 Current water vapor imagery reveals upper trough axis over the eastern half of the Commonwealth with visible imagery showing fair weather cu field popping up over the region as earlier mid-level clouds exit east of our CWA. KY Mesonet and regional observations show temperatures in the low 80s in our eastern counties due to cloud cover and in the mid 80s elsewhere. Latest mesoanalysis continues to show instability across the region with a bullseye of 3000 J/kg SBCAPE over our SE counties (Lake Cumberland region) and PWATs up to 1.50 inches across southern KY. As a result, will continue slight chance wording for showers and thunderstorms across south central KY and some of our eastern counties until 08/00Z. Any storms that possibly occur would be pulse in nature and capable of brief heavy rain. Clouds will clear overnight with Sunday morning min temps in the mid to upper 60s with Louisville Metro in the low 70s. Sunday will be mostly sunny as shortwave ridging aloft crosses the region. Expect highs tomorrow in the upper 80s to low 90s with dew points in the upper 60s. .Long Term...(Sunday night through Saturday) Issued at 250 PM EDT Sat Aug 7 2021 Sunday Night - Monday... A shortwave trough moving through the region Monday will bring showers/storms with the best chances during the afternoon/evening hrs. Forecast confidence has increased so increased POPs to 50-70% for Monday. Model soundings reveal DCAPES around 500-800 j/kg, steep low level lapse rates and precipitable water values of 1.7-1.9 inches. While severe weather is not anticipated, these parameters are supportive of gusty winds and heavy downpours in a few of the stronger storms. Precipitation on Monday will be welcome relief to the heat experienced this weekend. However, exact timing of precipitation chances will impact high temperatures over the area for Monday. The current forecast with highs in the upper 80s/lower 90s could be a bit warm for some locations. Tuesday - Thursday... Rounds of scattered showers/storms look possible for Tue-Wed-Thu as a few more subtle shortwaves in addition to diurnal heating provide triggers for convection. Adjusted POPs to better match 12Z model guidance but confidence is medium to low on exact timing of precipitation for mid week. Temperatures will remain very summer-like in the upper 80s/lower 90s for highs and upper 60s/lower 70s for lows. Friday - Saturday... A cold front and deep upper trough will move through the Midwest at the end of the week bringing showers/storms through the region Fri afternoon or Fri night. A welcome cool down will arrive for Saturday behind the cold front dropping high temperatures back into the low to mid 80s. && .Aviation...(00Z TAF Issuance) Issued at 655 PM EDT Sat Aug 7 2021 IMPACTS: VFR conditions through the forecast period for all TAF sites. DISCUSSION: Isolated showers/storms developed this afternoon but this activity continues to diminish and will come to an end with the loss of daytime heating. Skies will also clear out overnight keeping VFR conditions. Winds will be out of the south. While patchy river fog is possible overnight, expecting it to not impact TAF sites tomorrow morning. Weak sfc high along with upper level ridging will keep us dry tomorrow with just scattered mid-level clouds developing in the afternoon. Winds will remain out of the south to around 4 to 9 Kts. CONFIDENCE: High for all forecast elements. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...CG Long Term...AMS Aviation...BTN
Hazardous weather outlook, Aug 7, 3:06 PM EDT, 4 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 306 PM EDT Sat Aug 7 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-081915- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 306 PM EDT Sat Aug 7 2021 /206 PM CDT Sat Aug 7 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. CG/AMS
In the hours before
Special weather statement, Aug 7, 5:08 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Louisville KY
508 PM EDT Sat Aug 7 2021
KYZ039-046-047-072130-
Mercer KY-Washington KY-Anderson KY-
508 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of west central Mercer,
southwestern Anderson and northeastern Washington Counties through
530 PM EDT...
At 508 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Harrodsburg, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Terrapin, Cardwell, Tablow, Dugansville, Cornishville, Bohon,
Seaville and Mayo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3782 8507 3791 8505 3788 8487 3775 8491
TIME...MOT...LOC 2108Z 285DEG 11KT 3784 8499
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
BTNSpecial weather statement, Aug 7, 5:47 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Louisville KY
547 PM EDT Sat Aug 7 2021
KYZ045-046-054-072200-
Marion KY-Washington KY-Nelson KY-
547 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of south central
Nelson, northwestern Marion and southwestern Washington Counties
through 600 PM EDT...
At 546 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Bardstown, moving southeast at 10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Loretto, Raywick, Saint Francis, Burkes Spring, Gethsemane, Dant,
Nerinx, Bearwallow, Greenbrier and Holy Cross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3763 8557 3777 8544 3770 8524 3753 8541
TIME...MOT...LOC 2146Z 302DEG 11KT 3766 8544
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
BTNSpecial weather statement, Aug 7, 5:50 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Louisville KY
550 PM EDT Sat Aug 7 2021
KYZ039-040-047-072215-
Mercer KY-Woodford KY-Anderson KY-
550 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of central Mercer,
southwestern Woodford and southeastern Anderson Counties through 615
PM EDT...
At 549 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Harrodsburg, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oregon, Shakertown, Vanarsdell, Ebenezer, Bondville, Talmage, Bohon,
Kirkwood, Mayo and Nonesuch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3781 8495 3796 8492 3796 8469 3779 8474
TIME...MOT...LOC 2149Z 268DEG 11KT 3788 8483
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
BTNSpecial weather statement, Aug 7, 6:06 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Louisville KY
606 PM EDT Sat Aug 7 2021
KYZ045-053-054-072230-
Marion KY-Nelson KY-Larue KY-
606 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of south central
Nelson, east central Larue and northwestern Marion Counties through
630 PM EDT...
At 606 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Lebanon, moving southeast at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Marion, south central Nelson and east central Larue Counties,
including the following locations... Loretto, Saint Francis, Holy
Cross, Gethsemane, Raywick, Dant, Nerinx, Saint Mary, New Hope and
Burkes Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3765 8559 3771 8544 3760 8528 3748 8548
TIME...MOT...LOC 2206Z 318DEG 12KT 3761 8544
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
BTNSpecial weather statement, Aug 7, 6:21 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Louisville KY
621 PM EDT Sat Aug 7 2021
KYZ056-067-072245-
Lincoln KY-Garrard KY-
621 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of northeastern Lincoln
and southern Garrard Counties through 645 PM EDT...
At 620 PM EDT, Doppler radar was tracking a strong thunderstorm west
of Lancaster, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Lancaster around 640 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Louisville.
&&
LAT...LON 3747 8450 3760 8469 3761 8468 3762 8468
3762 8465 3764 8466 3764 8465 3765 8466
3764 8468 3767 8467 3766 8444 3765 8443
TIME...MOT...LOC 2220Z 290DEG 9KT 3762 8464
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
EBWSpecial weather statement, Aug 7, 7:20 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
720 PM EDT Sat Aug 7 2021
KYZ028-053-072345-
Hardin KY-Larue KY-
720 PM EDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of north central Larue
and east central Hardin Counties through 745 PM EDT...
At 718 PM EDT, Doppler radar was tracking a strong thunderstorm near
Roanoke, moving southeast at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hodgenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3771 8584 3776 8572 3767 8561 3766 8560
3764 8560 3764 8557 3754 8576
TIME...MOT...LOC 2318Z 319DEG 10KT 3766 8574
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
EBWThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:36 PM EDT | Special Weather Statement | LMK | Washington | 24 min |
| Aug 7, 4:58 PM EDT | Special Weather Statement | LMK | Washington | 32 min |
| Aug 7, 5:08 PM EDT | Special Weather Statement | LMK | Mercer | 22 min |
| Aug 7, 5:47 PM EDT | Special Weather Statement | LMK | Marion | 13 min |
| Aug 7, 5:50 PM EDT | Special Weather Statement | LMK | Mercer | 25 min |
| Aug 7, 6:06 PM EDT | Special Weather Statement | LMK | Marion | 24 min |
| Aug 7, 6:21 PM EDT | Special Weather Statement | LMK | Garrard | 24 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.